There are certain signs and symptoms which may be present when one is abusing heroin or opiates. Some are subtle, and others are more apparent. The more obvious signs are as follows:
1. The person is “nodding off.” That means the person will seem sleepy and become drowsy and fall asleep almost midsentence and then wake up again. Their head might keep going down and up as they “nod off.” This is a sign of Heroin intoxication.
2. A person under the influence of Heroin or strong opiates will often itch. As such they will be seen to frequently scratch their faces especially their noses. This may go on and on for quite some time during the periods when they are intoxicated and in between times of nodding off. Itching and scratching in such a way and scratching is a sign of heroin use or the use of other strong opiates.
3. Needle marks. If a person is abusing drugs intravenously, he or she will likely have needle marks. Often needle marks can be seen on the arms, wrists and hands. Needle marks in various stages of healing are a sign of IV drug use.
4. A sign of Heroin use or the use of strong opiates is noticing when the individual has withdrawal symptoms. One major withdrawal symptom is sweating. If a person appears hot and cold and is sweating in a room where the temperature is normal, that is a sign of opiate withdrawal symptoms.
5. Another sign of opiate withdrawal is dilated pupils. The pupils, or the black part of the eyes are often constricted during the time when one is under the influence of opioids, and the pupils are dilated during withdrawal symptoms. If one knows what to look for, pupil size can be used to detect drug use.
If you or someone you know needs opiate addiction treatment, help is now available at The Drug and Alcohol Detox Clinic of South Mississippi. On the web at: www.thedrugandalcholdetoxclinic.com. Call 601-261-9101 for an appointment. There’s Still Hope.